Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Some convergence estimates for semidiscrete type schemes for time-dependent nonselfadjoint parabolic equations
HTML articles powered by AMS MathViewer

by Ming You Huang and Vidar Thomée PDF
Math. Comp. 37 (1981), 327-346 Request permission


${L_2}$-norm error estimates are shown for semidiscrete (continuous in time) Galerkin finite element type approximations to solutions of general time-dependent nonselfadjoint second order parabolic equations under Dirichlet boundary conditions. The semidiscrete solutions are defined in terms of given methods for the corresponding elliptic problem such as the standard Galerkin method in which the boundary conditions are satisfied exactly but also methods for which this is not necessary. The results are proved by energy arguments and include estimates for the homogeneous equation with both smooth and nonsmooth initial data.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M60, 65M15
  • Retrieve articles in all journals with MSC: 65M60, 65M15
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 327-346
  • MSC: Primary 65M60; Secondary 65M15
  • DOI:
  • MathSciNet review: 628699